Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 18, 2021, 4:11 PM CDT for Brewster County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 18, 2021, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 233 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WWUS84 KMAF 182111
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
411 PM CDT Sun Jul 18 2021
TXZ279-182145-
Central Brewster County TX-
411 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREWSTER COUNTY UNTIL
445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Marathon, or 33 miles southeast of Alpine, moving
southwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 10325 3009 10306 2996 10315 2992 10322
3000 10345
TIME...MOT...LOC 2111Z 025DEG 5KT 3007 10320
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:22 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 18, 2:22 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 222 PM CDT Sun Jul 18 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Sun Jul 18 2021 Post MCS precip shield across SE NM and thus -SHRA for the next few hrs at HOB/CNM. Visible imagery shows a well defined outflow boundary approaching PEQ-MAF on which SHRA/TSRA may form later today, too low of probability to include in TAF ATTM. Otherwise winds are variable due to precip and outflow but should settle out by mid afternoon to e-se less than 12kts, except at CNM/HOB. && .SHORT TERM... (This afternoon through Monday night) Issued at 132 PM CDT Sun Jul 18 2021 This morning's MCS that moved across SE NM has dissipated before it moved into the Upper Trans Pecos leaving debris clouds and rain cooled air and a relatively stable airmass in its wake. However there is an assocd surface boundary that has push into the Trans Pecos and along with moist upslope flow and daytime heating scattered storms are still favored from near the Davis Mtns swd. Said boundary has also set up across the PB and a few cells are possible into the mid evening hrs in/around the boundary. Mon AM isold-scattered showers are possible across the PB, as has been the case the last few mornings. Mon PM there will be a relative minima in dewpoints across the Trans Pecos which is expected to limit SB instability, thus the lower PoPs there. Mon the mid-level trof will extend farther w with what appears to be a boundary either from convection to the n or a weak cold assocd with trof. Into Mon evening and by Tue AM models, especially 12Z NAM12, indicate that a MCS will track swwd into the NW PB and SE NM, bringing with it the threat of heavy rain and flooding. 12Z GFS does favor convection across the PB Mon PM, however it is a little less confident than NAM12 wrt Mon night-Tue AM. Chance PoPs are warranted and we have trend PoPs higher in SE NM/NW PB. && .LONG TERM... (Tuesday through Saturday) Issued at 132 PM CDT Sun Jul 18 2021 A broad upper ridge will be centered over the Four Corners Region on Tuesday with West Texas and Southeast New Mexico on the backside of the upper ridge. A cold front is expected to have pushed into the area by Tuesday. High low-level moisture will be present. These conditions will allow for increased chances of showers and thunderstorms across West Texas and Southeast New Mexico. Temperatures will be a little cooler behind the front with highs only in the 80s across much of the Permian Basin on Tuesday. The upper ridge begins to push back over the area on Wednesday resulting in decreasing chances of rain. Temperatures will be similar but slightly warmer than the previous day. An upper low will be over central portions of Texas on Thursday with rain chances closest to the Lower Trans Pecos and Big Bend. Temperatures on Thursday will continue to warm up with highs in the 80s and 90s. The upper low moves closer to the area on Friday resulting in increasing rain/storm chances. Temperatures on Friday will increase slightly from the previous day. The upper low will be over portions of West Texas on Saturday resulting in continuing rain/storm chances, especially along and south of the Pecos River. Temperatures on Saturday will continue to warm with highs mostly in the 90s across West Texas and Southeast New Mexico. The upper low will be just southwest of the Rio Grande next Sunday. This will result in continuing precipitation chances across the higher terrain and the surrounding plains of West Texas next Sunday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 90 69 85 / 10 20 30 30 Carlsbad 72 92 69 88 / 20 20 30 30 Dryden 73 95 74 90 / 0 10 20 50 Fort Stockton 71 94 71 89 / 10 10 20 40 Guadalupe Pass 68 86 66 82 / 20 20 20 30 Hobbs 70 89 67 85 / 20 20 30 30 Marfa 62 88 64 83 / 20 20 20 50 Midland Intl Airport 73 91 69 86 / 10 20 30 30 Odessa 73 91 69 86 / 10 20 30 30 Wink 73 95 71 90 / 10 10 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...49 LONG TERM....80 AVIATION...49
Hazardous weather outlook, Jul 18, 2:25 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 225 PM CDT Sun Jul 18 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 225 PM CDT Sun Jul 18 2021 /125 PM MDT Sun Jul 18 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms today primarily over Southeast New Mexico... the Guadalupe Mountains... and the Davis Mountains. The main concerns will be gusty wind... lightning... and brief heavy rain. Lower chances of storms tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 18, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
411 PM CDT Sun Jul 18 2021
TXZ279-182145-
Central Brewster County TX-
411 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREWSTER COUNTY UNTIL
445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Marathon, or 33 miles southeast of Alpine, moving
southwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3017 10325 3009 10306 2996 10315 2992 10322
3000 10345
TIME...MOT...LOC 2111Z 025DEG 5KT 3007 10320
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:31 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 18, 8:00 AM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jul 18, 9:14 AM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.